Thunderstorm Wind, Ward
- When
- July 3, 2:00 AM CST
- Where
- Ward County, Minot
- Measured
- 59 kt (68 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 48.233, -101.283
Numerous trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 3, 1:15 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 215 AM CDT THU JUL 3 2003 CONCERNS WILL BE THE CHANCE OF THUNDERSTORMS TODAY AND THE CHANCE OF SEVERE. CURRENT RADAR SHOWING LARGE AREA OF THUNDERSTORMS MOVING THRU WEST CENTRAL ND AND LINGERING THUNDERSTORMS FAR EASTERN MT MOVING EAST. MAIN CONCERNS WITH THE STORMS ARE WINDS...SOME HAIL AND VERY HEAVY RAINS. MID LEVEL WAVE MOVING THRU WESTERN ND THIS MORNING WILL QUICKLY MOVE EAST TODAY WITH MAIN MID LEVEL LIFT ACROSS SOUTHERN CWA...ALTHOUGH SURFACE BOUNDARY EAST AND SOUTH OF CWA...RESIDUAL MOISTURE REMAINS BEHIND SYSTEM ALONG WITH PLENTY OF INSTABILITY. SPC PLACES PARTS OF SOUTH CENTRAL/EAST CENTRAL CWA IN SLIGHT RISK OF SEVERE. PATTERN DRIES OUT THURSDAY NIGHT INTO SATURDAY WITH A ZONAL/NORTHWEST FLOW PATTERN OVER THE REGION. SURFACE HIGH BUILDS OVER THE REGION SAME TIME PERIOD AND WILL BRING A MORE NORMAL LIKE TEMPERATURES ACROSS THE CWA. NEXT CHANCE OF PRECIPITATION RE-APPEARS LATE SATURDAY NIGHT AND SUNDAY WITH NEXT SHORTWAVE ENERGY MOVES THROUGH. NO CHANGE IN THE EXTENDED. CURRENT SEVERE TSTM WATCH RUNS TIL 400 AM CDT..NOT SURE IF ANOTHER WATCH WILL BE ISSUED...EXTENDED...OR DROPPED...WILL WAIT TO SEND ZFP UNTIL THE DECISION IS MADE. .BIS...NONE RGT
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT WED JUL 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... ESPECIALLY CENTRAL. MAIN THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TURNER
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
115 AM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 AM KENMARE ND 1 INCH HAIL
07/03/03 WARD REPORTED BY PUBLIC.
NNNNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
142 AM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM EPPING ND 1.75 INCH HAIL
07/03/03 WILLIAMS REPORTED BY PUBLIC.
0130 AM GRASSY BUTTE ND 0.75 INCH HAIL
07/03/03 MCKENZIE REPORTED BY COOP OBSERVER.
0130 AM GRASSY BUTTE ND 70 MPH WIND (ESTIMATED)
07/03/03 MCKENZIE REPORTED BY COOP OBSERVER.
BURKE
NNNNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
151 AM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 AM (DIK)DICKINSON MUNI ARPT ND 60 MPH TSTM GUST
07/03/03 STARK REPORTED BY OFFICIAL
OBSERVATION (ASOS)The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376105.